AF Association
12,931 members15,769 posts

Pac's 3 months after ablation

I've learned so much reading these posts. This is a wonderful group - this is my first post. I am 52, female and was diagnosed with AFib in March 2014. I had a PVI ablation in August 2014. I recently finished wearing a 30 day monitor which showed lots and lots of PAC's. I thought it was afib since it felt the same as before the surgery. Saw my EP yesterday and he's not sure what's going on. Could be heart is still settling or could be "a hole in the fence" that will eventually need some "spot welding". We decided I will "tread water" for 3 more months and see how my heart behaves. I am on Flecainide and Diltiazam. Good news since no AFib I am off blood thinner - I was taking Eliquis. My questions for the group are: has anyone else had this happen (PAC's) after ablation? And should I be concerned the PAC's could lead to a return of Afib? It is worrisome that I can't tell the difference. One final comment - I was also diagnosed with anemia about 1 month ago - would this cause the extra beats?

15 Replies
oldestnewest

I too have AF and have ectopics but can't tell the difference ! I've not had abalation or on blood thinners .

Reply

Hello - yes, I am the same since my second ablation in August last year. It's a bit unpredictable, a few days without then several days where it makes me feel rubbish. My EP says another ablation won't work for ectopics. I've had a few monitors and always when the ectopics have been less in frequency so I can't convince anyone that sometimes it's really bad. Like you, in the beginning I thought there might be some afib mixed in there. Also that ectopics would lead to more afib. But reports from monitors say it's all PACs and I don't have the answer to the second part of that - if it is going to lead to afib. No one seems to be able to answer that questions. I did get an Alivecor Monitor which reassured me that I wasn't imagining the bad episodes and that it wasn't afib - you can send the readings off for analysis which I have done a few times and it's been quite reassuring to the extent that I don't really use it that much now! I am still on a beta blocker - bisoprolol 5mg but would like to get off meds altogether. The past week, my ectopics have been much less so I am hoping that things are starting to settle down. I'm afraid I don't know the answer to your question re anaemia. I know my ectopics are exacerbated by certain things - heavy meals, lying on my left side etc - different folk have different triggers. Anyhow, your EP seems to have a good take on things and I hope that things settle down for you in the next few months.

Reply

Thank you for your support and best wishes that your heart is behaving!

Reply

So sorry to hear you are struggling with the PACs. I know, it is so difficult to get people to understand that they feel like precursors to the AFib and we so don't trust it won't come back after the ablation. There isn't much to do, but breath and go forward. I choose one or the other depending on the day and the availabilty... distract or go into it so I can "release" the discomfort. For the moment be pleased and grateful for the lack of AFib, though I know the rest is so uncomfortable and I have great compassion for your situation. I am working on remembering, reminding myself of what is working better these days instead of the dread of the next episode. It can eat you alive - don't let it!!!!!!!!

1 like
Reply

It is so helpful to hear from others that understand..thank you for the positive attitude and support. I find it easy to start feeling depressed and then I feel guilty for being so bummed out when there are so many people suffering from ailments that are far worse.

Need to constantly remember not to let it eat me alive!!!!

Reply

Stay in touch, people here understand.

AF can be quite a lonely scenario with time... we are obliged to become accustomed to the situation for our pyschological survival! It doesn't lessen the fatigue of such nonetheless. The same story with time, we fear shall be boring to friends, family or co-workers as they do not "see" our "disease". You've found company and information. Take good care

Reply

Thank you! As you know it's not visible to others when the heart is wonky (unless it's really bad). So when my boss asks me how I'm doing today and I say all is fine this morning- she doesn't realize in 10 min it could change!

Reply

I am just wondering how things turned out for you . I had an ablation 6 weeks ago and wish I didn't because I either had atrial flutter or nothing and now I deal with pacs and I never did before. I get it bigeminy so it last hours every other beat . Hoping you had a happy outcome

Reply

Hi. I have had a similar situation. I purchased an Alivecor monitor and before my ablation procedure, when I was in normal sinus rhythm, I did not have PACs. Following my ablation (it has been 2 months now), I always have PACs. In my case, at least, something about how the ablation went or something that my EP did has caused these extra PACs. I have been searching to understand if this is a common issue and whether these will settle down. Before my ablation, I was either "normal" or in afib. Now, post-ablation, my afibs are fewer (but not gone altogether) but I constantly feel anxious (best way I can describe constant PACs).

Reply

Did the pacs go away for you ? I'm 6 weeks post ablation and just when I think they are getting a little better they start again. For hours in bigeminy. Every other beat the dr said . They don't know why

Reply

Me too. I had a second a-fib ablastion in December 2016. The first pvi ablation performed 14 months before that. Right after my second ablation I start having pac 2 to 4 times a week. I never had pac/pvc before. My thing is pac only happened after 5:00 PM. My AP could not explain why. It seem like some of us trade one issue for a different kind.

Thank you for listening.

Reply

I am the same way! I was having PACS every single day. I could hardly tell if it was AFib again or something else. I had an ablation almost 4 months ago and have been suffering ever since with these horrible PACS. Last week I began taking Flecainide and it seemed to be working all day until about 5:3 or 6 I would have an episode of PACS lasting for minutes or hours. But finally today it seems to be working nicely. I have had a day free of all PACS. It was just wonderful.

Reply

I was the same after ablation, PACS! Finally three months after ablation, I began Flecainide and it is working. I am so glad. Like you, when I first started Flecainide I still had PACS often in the late afternoon, about 5:00. But within two or three weeks, all stopped. I can't be late on any meds, Metropolol, Diltiazem and Flecainide, or I will have PACS. I had the ablation 6 months ago.

Reply

I am the same as all of the above. I had an ablation for Afib. Now almost 4 months I am not experiencing any AFib but I have PACS every day. I have been like this since the ablation until today. I had a great day today! In the past, the PACS were so bad I couldn't leave my house and would have to go to bed. Last Wednesday my EP put me on Flecainide and by day 5 I have normal sinus rhythm, no PACS. I hope and pray it stays this way. I don't know that much about PACS but know they can be a precursor to AFib. My doctor says Flecainide helps prevent AFib. The problem is I am not really happy with having to take this drug. I wonder if the PACS might settle down in a few months and I could get off the Flecainide. I am also on Diltiazem but no longer on Eliquis. So glad since the Eliquis was making my hair thin horribly. Since you seem to be on the same meds as me I would think that you have some extra protection from getting AFib again with the Flecainide and Diltiazem. At least that is what I remember being told.

Reply

I am the exact same as you! Thank God for the Flecainide even though I hate being on this drug. The Eloquis also made my hair fall out and get so thin. I have been off the Eloquis a couple of months and I do believe my hair is much better. I'm sure it will take a year or more to grow back like it was. I was also hoping that eventually, we could come off the Flecainide and maybe the diltiazem. One of my medications is making me very tired during the day and I think it is those two drugs and perhaps even the Metropolol.

Reply

You may also like...